MAUDE Adverse Event Report: THE SPECTRANETICS CORPORATION ANGIOSCULPT RX PTCA; CATHETER, PTCA, CUTTING/SCORING

THE SPECTRANETICS CORPORATION ANGIOSCULPT RX PTCA; CATHETER, PTCA, CUTTING/SCORING
Model Number 2200-2515
Medical Device Problem Codes Inflation Problem (1310); Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/14/2022
Type of Reportable Event Malfunction
Event or Problem Description
The angiosculpt device was used for pre-dilation on a calcified mid lad.After advancing the angiosculpt to the lesion, the balloon was inflated to nominal pressure (8 atm) but did not inflate as expected under fluoroscopy.Upon removal of the angiosculpt, a balloon rupture was observed.The procedure was completed with a non-angiosculpt device.No patient injury reported.This product problem is being submitted conservatively because the balloon ruptured below rbp.
 
Additional Manufacturer Narrative
The patient''s dob or age at time of event, gender, weight, ethnicity, and race are unknown.This information was not available from the facility.Patient information regarding relevant tests/laboratory data or medical history are unknown.This information was not available from the facility.Foreign source: hong kong.The angiosculpt device was returned for evaluation; however, the device evaluation has not yet begun, thus a supplemental report will be filed upon completion.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.
 
Additional Manufacturer Narrative
Block h3: the angiosculpt device was returned for evaluation.Visual inspection found no unusual characteristics of the device.During functional testing, using an indeflator filled with green color dye water, the device was pressurized to nominal (8 atm) and a leak was observed at the distal tip.No balloon rupture was detected.Block h6: a balloon rupture could not be confirmed.However, a leak was observed at the distal tip caused by a damaged inner lumen.All units are 100% leak tested during the manufacturing build; therefore, it is likely the inner lumen was damaged during use when backloading the guide wire.Additionally, medical device problem code was corrected from 1546 (material rupture) to 1310 (inflation problem).Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.

Brand Name
ANGIOSCULPT RX PTCA
Common Device Name
CATHETER, PTCA, CUTTING/SCORING
Manufacturer (Section D)
THE SPECTRANETICS CORPORATION
5055 brandin court
fremont CA 94538
Manufacturer (Section G)
SPECTRANETICS
5055 brandin court
fremont CA 94538
Manufacturer Contact
ana tan
5055 brandin court
fremont, CA 94538
MDR Report Key15592232
Report Number3005462046-2022-00050
Device Sequence Number2262957
Product Code NWX
UDI-Device Identifier00813132021184
UDI-Public00813132021184
Combination Product (Y/N)N
Initial Reporter CountryHK
PMA/510(K) Number
P050018
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/10/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/18/2024
Device Model Number2200-2515
Device Catalogue Number2200-2515
Device Lot NumberG21020042
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/06/2022
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/16/2022
Supplement Date Received by Manufacturer10/12/2022
Initial Report FDA Received Date10/12/2022
Supplement Report FDA Received Date11/10/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/18/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MEDTRONIC: LAUNCHER EBU GUIDE CATHETER SIZE UNK.; TERUMO: 6F SLENDER INTRODUCER SHEATH.; TERUMO: RUNTHROUGH GUIDEWIRE, SIZE UNK.
Patient SexUnknown